question-icon

What causes feeling of butterflies in stomach and uncomfortable anxiety?

default
Posted on Fri, 22 May 2015
Question: I have a feeling of butterflies in my stomach/anxiety that is deeply uncomfortable. I'm not mentally anxious about anything right now. So I can't figure out what it is. Help?
doctor
Answered by Dr. Seikhoo Bishnoi (11 minutes later)
Brief Answer:
Even unconscious anxiety may present with butterflies like sensation

Detailed Answer:
Hello thanks for asking from HCM for your health related queries

I can understand your concern. A lot of individuals with anxiety have epigastric discomfort or as if butterflies in stomach as main presenting symptoms. Even if you have no mental anxiety right now still due to some unconscious distress or due to hormonal or mono-amines imbalance such symptoms can occur. Increased adrenalin secretion can result in such symptom. Hormonal change is other possibility for such presentation.

In my opinion such symptoms can respond to low dose of drugs like Propranolol or some benzodiazepines such as Clonazepam or Lorazepam. These drugs would help to stabilise the body and can reduce such symptoms. As per my opinion no need to fear from such symptoms. Try to keep yourself relaxed and these symptoms will decrease. Visit a psychiatrist for evaluation and prescription of these drugs.

Thanks, I hope this helps you. Take care. Please don't hesitate to ask again if you have more doubts in follow up question.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Seikhoo Bishnoi (27 minutes later)
Thank you for your insights.

I have Xanax on hand that I take about 2/month as needed.

Do you think it would be helpful for this current situation?
doctor
Answered by Dr. Seikhoo Bishnoi (53 minutes later)
Brief Answer:
Yes Xanax can help you.

Detailed Answer:
Hello again

Xanax is Alprazolam and the drug if used on SOS basis can help you in such symptoms. The tablet would help you to decrease these abnormal butterflies like sensation. Please take the drug as per prescribed doses.

Thanks. Still have more doubts please ask again.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5187 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes feeling of butterflies in stomach and uncomfortable anxiety?

Brief Answer: Even unconscious anxiety may present with butterflies like sensation Detailed Answer: Hello thanks for asking from HCM for your health related queries I can understand your concern. A lot of individuals with anxiety have epigastric discomfort or as if butterflies in stomach as main presenting symptoms. Even if you have no mental anxiety right now still due to some unconscious distress or due to hormonal or mono-amines imbalance such symptoms can occur. Increased adrenalin secretion can result in such symptom. Hormonal change is other possibility for such presentation. In my opinion such symptoms can respond to low dose of drugs like Propranolol or some benzodiazepines such as Clonazepam or Lorazepam. These drugs would help to stabilise the body and can reduce such symptoms. As per my opinion no need to fear from such symptoms. Try to keep yourself relaxed and these symptoms will decrease. Visit a psychiatrist for evaluation and prescription of these drugs. Thanks, I hope this helps you. Take care. Please don't hesitate to ask again if you have more doubts in follow up question.